U.S. doctors online nowAsk doctors free
MD
A 33-year-old male asked about a 24-year-old female:

Can depo-provera provera (medroxyprogesterone) cause irregular bleeding after stopping the treatments? (9 months) also what are the chances it is from an ectopic pregnancy?

3 doctor answers5 doctors weighed in
Dr. Carolyn Thompson
Obstetrics and Gynecology 28 years experience
Irreg bldg possible: Irregular bleeding can occur for up to 18 months after stopping depoprovera. If you are concerned about ectopic, check a pregnancy test. Pain usually accompanies bleeding with an ectopic.
Dr. Gerard Honore
Fertility Medicine 29 years experience
With an ectopic your pregnancy test will be positive too; check one if you are worried.
Aug 22, 2013
Dr. Marsha Davis
Internal Medicine 28 years experience
Use : It can cause irregular bleeding. An ectopic ppregnancy would. Be very much and increasingly painful
Dr. Alan Patterson
Obstetrics and Gynecology 42 years experience
Yes: It can cause irreg bleeding, anyone can get an ectopic but many other issues can also cause irreg bleeding , please see your ob-gyn.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 22, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.